# SDR 2011FA0000684

- Difficulty date: October 14, 2011
- Submitted: October 15, 2011
- Operation: General aviation
- Aircraft: N414EL
- Make and model: Cessna 414
- Aircraft serial: 4140830
- Aircraft time: 4,794 hours
- System (JASC): 5730 · Wing, Plate/Skin
- Part: Skin
- Part number: 08220009
- Condition: Cracked
- Location: Zone 500
- Part time: 4,794 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AFTER FINDING SIMILAR ACFT WITH SIMILAR ISSUES, PERFORMED A VISUAL INSP OF BOTH RT AND LT UPPER INBD RT WING SKIN AND LT WING SKIN FROM WHEEL WELL AREA AND NOTED CRACKS IN SKIN, (APPROX 2-3 INCHES IN LENGTH), IN AREA OF RIB THAT ATTACHES UPPER MLG SIDE BRACE SUPPORT BRACKET.  ACCESSED AND REMOVED CARPET FROM INSIDE OF LT WING NACELLE LOCKER TO VISUALLY INSPECT SKIN FROM THE UPPER SIDE OF SKIN AND DETERMINED THERE IS A CRACK APPROX 6 INCHES IN LENGTH JUST OTBD OF RIB. THE VIEW UPPER SIDE OF RT SKIN IS BLOCKED BY AIR CONDITIONER CONDENSER AND PLUMBING.  REMOVAL OF AIR CONDITIONER SYS WILL BE REQUIRED TO VIEW SKIN. SB MEB 08-3 AGAIN STATES LOOKING IN AREA FOR CRACKS, BUT THEIR VISUAL PICTURES IN THE SB INFORMS YOU TO INSPECT INBD OF WING NACELLE LOCKER OF APPROX 3 INCHES. THE PROBLEM OR CONDITION FOUND IS ON THE OPPOSITE OF THE RIB LOCATED INSIDE OF WING NACELLE LOCKERS. REPORTS HAVE BEEN MADE AND SENT OFF TO TECH REP AND ENGINEERS. NO WORD HAS COME BACK ON THIS ACFT, BUT OTHER ACFT THAT WAS REPORTED, THEIR RECOMMENDATION WAS TO REPLACE SKIN.  SO THAT IS WHAT WE WILL DO TO THIS ACFT ALSO.  AT LAST INSPECTION, LANDING GEAR RIGGING TENSIONS WERE CHECKED AND FOUND TO BE WITHIN LIMITS. NO HARD LANDINGS WERE REPORTED BY PILOT. MY RECOMMENDATION IS TO REMOVE CARPET IN WING NACELLE LOCKERS DURING INSPECTIONS OF SB MEB 08-3 IF THEIR IS NO CRACKS NOTED FROM WHEEL WELL AREA. ACFT THAT HAVE AIR CONDITIONING OR FUEL TANKS IN WING LOCKERS WILL REQUIRE SOME OTHER METHOD TO INSPECT TOP SIDE OF SKINS.
